Health knowledge made personal
Join this community!
› Share page:

Can a bad IV insertion cause latent weakness in the arm, especially if contrast dye was injected?


Posted by malaird

I was recently in the ER for a heart arrythmia.  I was also having shortness of breath and pain in a calf muscle.  They gave me a CT of my chest, which was normal.  Heart was OK, no clot in my calf.  Over a week later I still have a bruise from the IV.  They used contrast dye for the CT.  The following day I started having numbness in my arm and fingers of the IV arm.  Now its mainly a weakness in my arm and shoulder.  I have chronic neck pain from osteoarthritis, and just had an MRI to confirm no nerve impingement in the neck.  But, my left arm is still weak.  Can a bad IV with or without contrast dye injected into it cause temporary weakness of the arm?  Could it have stunned a nerve in the arm?
 
Answers (1)
Sort by: Newest first | Oldest first
I don't know for certain but I now believe so - I went into the e r last night and had some blood tests, ekg, and i v - everything was A- ok but then, the next morning that arm was so sore, painful, weak that I was shocked by this.  It continued the entire day and still now, 24 hours later.  The only explanation is that the i v had something to do with this.  At first I thought I had 'slept wrong' on my arm but no way could this be the result of that.  I don't think I had a ''bad IV'' but I am sure the results of my aching, soreness and weakness is the resulting reaction to having the I V. 
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: